CHARLES SCOTT HARROD, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Elevated theophylline blood levels and frank toxicity precipitated by the addition of many medicines, most notably Cimetidine and erythromycin, have been well documented. Recently, I saw a patient who developed frank theophylline toxicity after the addition of Procardia (nifedipine; Pfizer, Inc., New York, New York) therapy. An extensive search done on MEDLINE showed reference only to increased theophylline concentrations after the addition of oral verapamil (1) and one case after the addition of nifedipine (2). No other cases have been reported in the literature, and none document the recurrence of toxicity after rechallenge. I then informed Pfizer
HARROD CS. Theophylline Toxicity and Nifedipine. Ann Intern Med. 1987;106:480. doi: 10.7326/0003-4819-106-3-480_1
Download citation file:
Published: Ann Intern Med. 1987;106(3):480.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use